MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT SLIM IMPLANTABLE PORT; IMPLANTED PORTS

C.R. BARD, INC. (BASD) -3006260740 POWERPORT SLIM IMPLANTABLE PORT; IMPLANTED PORTS
Model Number 1718500
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889); Naturally Worn (2988)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device was returned for evaluation.The investigation of the reported event is currently underway.Expiry date (12/2021).
 
Event or Problem Description
It was reported that approximately one year nine months post port placement, the catheter allegedly ruptured during ct angio injection.It was further reported that the patient had contrast extravasation from the port area and the port was removed from the patient.The patient status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Investigation summary: one powerport slim attached to a groshong catheter was returned for evaluation.Visual, microscopic visual and functional evaluation were performed on the returned device.The investigation is confirmed for the reported fracture, deformation due to compressive stress and naturally worn as a circumferential split was noted approximately 3.5cm from the distal end of the cath-lock and a partial circumferential break was noted approximately 5.8cm from the distal end of the cath-lock.The edges of the circumferential split were jagged, with granular surfaces.The edges of the partial circumferential break were jagged, with both granular and rounded surfaces.The identified fracture is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2021).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately one year and nine months post port placement, the catheter allegedly ruptured during ct angio injection.It was further reported that the patient had contrast extravasation from the port area and the port was removed from the patient.The patient status was unknown.

Brand Name
POWERPORT SLIM IMPLANTABLE PORT
Common Device Name
IMPLANTED PORTS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10671670
Report Number3006260740-2020-20081
Device Sequence Number14203173
Product Code LJT
UDI-Device Identifier00801741026812
UDI-Public(01)00801741026812
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081311
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1718500
Device Catalogue Number1718500
Device Lot NumberRECX2365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight80